MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the middle of the pipeline failed to open.The patient was undergoing treatment for an unruptured, fusiform aneurysm located in the cranial segment of the ica.The max diameter was 4mm.The patient's vessel tortuosity was severe.The landing zone was 4.2mm distal and 3.5mm proximal. dual antiplatelet treatment was administered, and the pru level was 171.It was reported that the pipeline would not open around the proximal curve of the aneurysm.It was noted that the middle of the pipeline was positioned in a bend, and less than 50% had been deployed when it failed to open.The pipeline was resheathed more than two times, and no additional steps were taken to open the device.The pipeline was removed and replaced, and the patient did not experience any injury or complications. angiographic results post procedure were said to be excellent. the devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated the physician did not believe the pipeline to be faulty.It was a difficult case, and the pipeline had to be deployed around an acute turn which was most likely the cause of the device issue.
 
Additional Manufacturer Narrative
H3: the phenom catheter was returned; however, no device malfunction was reported with the device.The phenom catheter was found to be separated in 4 segments.The pipeline flex braid was found to be extending 1.5cm from separated proximal end of hub.The total length of segment 1 was measured to be 9.0cm, 2nd segment 1.4cm, 3rd segment 8.0cm and the 4th segment 140.1cm.The catheter body was found to be kinked at 1.9cm and at 0.9cm from distal tip.The distal tip was found to be in good condition.No bends or kinks were found with the pipeline pushwire.The hypotube was found to be intact with ptfe pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves appeared to be in good condition.The tip coil was found to be intact.The braid was removed from the catheter.Proximal braid end was found to be opened and frayed.The middle section of braid was found to be opened.Distal braid end was found to be collapsed.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open middle section¿ was unable to be confirmed as middle section of the pipeline flex braid were found to be opened.The customer reported patient vessel tortuosity was severe.It is likely the failure to open is the result of vessel to rtuosity or re-sheathing the device more than the recommended two times.Furthermore, the review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11845585
Report Number2029214-2021-00594
Device Sequence Number17309053
Product Code OUT
UDI-Device Identifier00847536016804
UDI-Public00847536016804
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model NumberPED-475-30
Device Catalogue NumberPED-475-30
Device Lot NumberA844335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer06/09/2021
07/26/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/14/2021
08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight52